MAUDE Adverse Event Report: ARTHREX, INC. VOLAR DISTAL RAD PLT TI STD RT 3H; BONE FIXATION PLATE

ARTHREX, INC. VOLAR DISTAL RAD PLT TI STD RT 3H; BONE FIXATION PLATE
Model Number VOLAR DISTAL RAD PLT TI STD RT 3H
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via email that an ar-8916vsr-03 volar distal radius plate appeared not to have a stopping point, and when the screw was inserter, it went through the plate.The case was completed using a new plate.This was discovered during a procedure on (b)(6) 2023.Additional information received on 09/01/2023: this was discovered during a distal radius fracture procedure.The surgeon removed the ar-8724v-18 low profile va locking screw from the plate and tried to insert a new one, which had the same results.The surgeon removed ar-8724v-18 low profile va locking screw that went through the plated and re-implanted using the new ar-8916vsr-03 volar distal radius plate to complete the case successfully.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to over-torquing the screw when inserting into the plate and/or hard bone.

Brand Name
VOLAR DISTAL RAD PLT TI STD RT 3H
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17816848
Report Number1220246-2023-07971
Device Sequence Number17667507
Product Code HRS
UDI-Device Identifier00888867131132
UDI-Public00888867131132
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVOLAR DISTAL RAD PLT TI STD RT 3H
Device Catalogue NumberAR-8916VSR-03
Device Lot Number1466
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown